[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.90.95. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1987

Pemphigus-like Eruption From Captopril

Author Affiliations

Department of Dermatology Washington Hospital Center 106 Irving St NW Washington, DC 20010; Baltimore

Arch Dermatol. 1987;123(1):20-21. doi:10.1001/archderm.1987.01660250024004
Abstract

To the Editor.—  Captopril is a potent angiotensinconverting enzyme inhibitor used to treat patients with hypertension. Adverse cutaneous reactions of diverse morphology are the most common side effects observed during captopril therapy.1-5 To our knowledge, there have been two previous case reports, only one in the English language, implicating captopril as a cause of a pemphigus-like eruption.6,7 We have observed a third patient with clinical and histologic features of pemphigus that can be attributed to the administration of captopril.

Report of a Case.—  A 72-year-old man received captopril therapy (25 mg four times a day) for essential hypertension. He had a long history of cardiac disease, for which he was receiving therapy with isosorbide dinitrate, digoxin, furosemide, and a potassium supplement; he was also using a Nitrodisk. Eleven months after starting the captopril therapy he developed an eruption on his forehead that slowly progressed to involve the upper

First Page Preview View Large
First page PDF preview
First page PDF preview
×